MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PWRD ECH FLEX 60MM 44CM SHAFT; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PWRD ECH FLEX 60MM 44CM SHAFT; STAPLE, IMPLANTABLE
Catalog Number PLE60A
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # t5a144.Additional information was requested, and the following was obtained: what is the current patient status? ok was there any patient consequence or change in the post-operative care of the patient as a result of the event (extended hospital stay, readmission, re-operation, etc.)? no device analysis: the analysis found that one ple60a device was returned with no apparent damage and with the manual override door out of position; the override lever was up which denotes that the knife was manually returned to home position.It should be noted after the manual override system is used the instrument is disabled and cannot be used for any subsequent firings.No cartridge loaded on the device.The bailout system was reset and then, the device was noted to be nonfunctional.In order to evaluate the condition of the internal components the device was disassembled.Upon disassembling, evidences of corrosion were noted on the motor and shaft.No functional testing could be performed due to the returned condition of the motor.One possible cause for this condition may be the exposure of cleaning solution.Please note that as part of our quality process, each device is visually inspected and functionally tested during manufacturing to ensure that the device meets the required specifications prior to shipment.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.
 
Event or Problem Description
It was reported that during an unknown procedure, blade did not move.Surgery was not delayed.Doctor used a new gun.The procedure was completed successfully.

Brand Name
PWRD ECH FLEX 60MM 44CM SHAFT
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key9490182
Report Number3005075853-2019-24540
Device Sequence Number19391931
Product Code GDW
UDI-Device Identifier10705036014300
UDI-Public10705036014300
Combination Product (Y/N)N
PMA/510(K) Number
K110385
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/08/2021
Device Catalogue NumberPLE60A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/05/2019
Initial Report FDA Received Date12/18/2019
Patient Sequence Number1